Welcome to your Review Board III
69 yo M with chronic back pain taking MSIR 15mg po q4h as outpatient admitted for right total hip arthroplasty develops acute on chronic renal failure postop and is placed on fentanyl 25 mcg patch with fentanyl 25 mcg IV every 2 hours prn without relief. Which of the following would be next best step?
AM IS 84 YO M WITH MULTIPLE MYELOMA AND IS ADMITTED TO THE HOSPITAL W/CORD COMPRESSION AND IS MADE NPO AWAITING CORPECTOMY BY NEUROSURG,PAIN PREVIOUSLY WELL CONTROLLED ON Long Acting MORPHINE 30MG PO Q8H,WHAT IS THE EQUIVALENT IV DOSE?
88 year old African American Female with metastatic breast cancer,minimal symptoms except for diminished PO intake with gradual decline. Patient with PPS of 20. Which would be best intervention?
78 year old AAM with history of prostate cancer with recent visit to pain management and change in regimen. Patient complains of urinary difficulty although pain now with improved control. Creatinine increased from 1 to 2.5. Which is most likely cause?
Patient is s/p thoracotomy with recent visit to pain management for severe burning pain. Patient complains of feeling funny. EKG shows Torsade De Pointe. Which is most likely cause?
Which is therapeutic range for phenytoin?
A 74 yo M with NYHA Class 3 CHF is referred for Hospice Care, the patient is ambulatory 75% of waking hours, eating 75% of meals and able to complete ADLS independently. Patient with hypertension and LVH, also has been diagnosed with dementia(FAST 6E) 2 years ago,the patient has had one brief hospitalization in the last six months. The most appropriate action at this time
Which of the following side effects of opioids do patient not become tolerant of?
Patient with delirium for 12 hours with history of prostate cancer, CHF, COPD with acute onset severe agitation and fever for the last 48 hours. Which is most likely cause?
Patient with recent discharge to home hospice after decompensation to NYHA Class IV from NYHA Class II. Patient on appropriate CHF medications. Labs after discharge to home indicate a potassium of 5.9. Most likely cause is?
After choosing appropriate step in question #11, patient more comfortable. On POD#3, no longer using breakthrough. Primary team would like to prepare pt for discharge within the next 48 hours,acute on chronic renal failure is improving but not resolved. Which is most appropriate?
Methadone is superior to other opioids for neuropathic pain
Which of the following has greatest Number Needed to Harm in treatment of neuropathic pain?
Which of the following has fewest Number Needed to Treat for neuropathic pain
Appropriate step chosen for patient in question #6. Which is next best step in treatment?
58 year old with metastatic Renal Cell Carcinoma diagnosed 5 years ago presents with progressive weakness in his bilateral lower extremities. He is very fatigued and his legs hurt at the end of the day. He denies bowel/bladder incontinence. Anal sphincter tone is adequate on exam. Recently his methadone was increased to 40 mg PO TID. He is also on atorvastatin, Lisinopril, HCTZ and oxycodone 15-20 mg every 4 hours as needed. What is the next best step in management?
Despite appropriate treatment in question #4, patient remains thrombocytopenic,CT Angiogram of the chest does not show PE. Which is the most likely case
Despite appropriate step in question #3, patient remains thrombocytopenic and becomes more dyspneic. Which is next step in treatment?
59 year old M with initial presentation of follicular lymphoma s/p treatment with relapse and now diffuse large B cell lymphoma. Patient with prior deep vein thrombosis. Patient with large 10 cm right flank mass currently receiving local radiation therapy only and no chemotherapy treatment,continues to receive weekly port flushes. Patient on pregabalin 25 mg po qHS for bilateral lower extremity neuropathic pain with acute on chronic thrombocytopenia. Which is next step?
77 year old WF with Multiple Myeloma status post autologous hematopoietic stem cell transplant doing well overall except recurrent post herpetic neuralgia. Multiple allergies/intolerance including: tricyclic antidepressants, anticonvulsants, adhesives, opioids. Which may provide best risk/benefit for patient?